Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 256, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2005, 4:12 PM EDT for Jones County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 4:12 PM EDT (20:12 UTC)
- Expired
- May 10, 2005, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jones County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 102012 SVRFFC GAC169-102045- /O.NEW.KFFC.SV.W.0256.050510T2012Z-050510T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN CENTRAL GEORGIA * UNTIL 445 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WAYSIDE...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND OAK...GRISWOLDVILLE...GRAY AND CLINTON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3313 8359 3302 8373 3283 8352 3295 8336 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:35 PM EDT, 37 minutes earlier.
Area forecast discussion, May 10, 3:35 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT TUE MAY 10 2005 .SHORT TERM... THE UPPER LEVEL LOW ROTATING OVER NORTHEAST GEORGIA WILL CONTINUE TO PROVIDE A TRIGGER FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE OVER PORTIONS OF CENTRAL AND EAST GEORGIA. MODELS ARE IN PRETTY GOOD AGREEMENT IN THE SHORT TERM. NAM/GFS DROP THE LOW SOUTHWARD ALONG THE GEORGIA/SOUTH CAROLINA STATE LINE THROUGH TOMORROW MORNING AND INTO NORTHEAST GEORGIA AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEAST. MODELS SHOWING BEST SURFACE BASED INSTABILITY AND CAPES OVER EAST CENTRAL GEORGIA THIS EVENING. THE END OF THE WORK WEEK WILL BE DRY AS UPPER LEVEL RIDGE AND SURFACE HIGH BUILDS OVER THE SOUTHEAST. .LONG TERM... GFS INDICATING NEXT SHORT WAVE WILL DROP INTO GREAT LAKES AREA BY SATURDAY AS UPPER LEVEL FLOW BEGINS TO SPLIT. BY SUNDAY MORNING THE SOUTHERN STREAM LOW BEGINS TO AFFECT THE SOUTHEAST...LINGERING OVER THE FORECAST AREA THROUGH THE END OF THE FORECAST PERIOD. THE ASSOCIATED SURFACE FRONT WASHES OUT OVER THE FORECAST AREA BUT WILL PROVIDE ENOUGH FOCUS FOR SLIGHT CHANCE POPS DAYS 6 AND 7. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 60 83 61 84 / 30 20 10 10 ATHENS 61 84 61 85 / 30 20 10 10 GAINESVILLE 60 83 61 83 / 30 20 10 10 ROME 59 87 61 87 / 20 20 10 10 COLUMBUS 63 87 62 87 / 30 20 10 10 MACON 62 85 61 86 / 40 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 39/12
Hazardous weather outlook, May 10, 1:50 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 PM EDT TUE MAY 10 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 150 PM EDT TUE MAY 10 2005 .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ACROSS NORTH GEORGIA THIS AFTERNOON WILL SLOWLY DROP SOUTHEAST THIS EVENING. SEVERAL WEAK MESOSCALE BOUNDARIES ACROSS NORTH GEORGIA AND NORTH ALABAMA WILL ACT AS THE INITIAL FOCUS FOR STORMS TO DEVELOP. .PRIMARY HAZARD... THE PRIMARY HAZARD THIS AFTERNOON WILL BE LARGE HAIL AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH A FEW STORMS POSSIBLY REACHING SEVERE CRITERIA. THOUGH WIND FIELDS WILL NOT BE CONDUCIVE TO SEVERE WEATHER...A VERY COOL AIR MASS ALOFT WILL PROVIDE FOR AN UNSTABLE ATMOSPHERE THIS AFTERNOON AND EARLY EVENING. CAPES ARE EXPECTED TO RISE TO AROUND 1500 WITH LIFTED INDICES OF MINUS 4 TO MINUS 5. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS BETWEEN 2 PM AND 8 PM EDT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE EXPECTED THUNDERSTORM COVERAGE... FULL SCALE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SEVERE WEATHER REPORTS CAN BE PROVIDED TO THE NATIONAL WEATHER SERVICE BY CALLING OR THROUGH THE WEB AT WEATHER.GOV AND CLICK ON GEORGIA. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, May 10, 2:04 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT TUE MAY 10 2005 GAZ038-101830- 204 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN NORTHERN OGLETHORPE COUNTY UNTIL 230 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SMITHSONIA...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 230 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 2:39 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 239 PM EDT TUE MAY 10 2005 GAZ038-101915- 239 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WIND GUSTS IN EASTERN OGLETHORPE COUNTY UNTIL 315 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL OGLETHORPE COUNTY...5 MILES EAST OF LEXINGTON...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 315 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 3:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT TUE MAY 10 2005 GAZ039-050-051-060-102015- 338 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN PUTNAM...TALIAFERRO...GREENE AND WILKES COUNTIES UNTIL 415 PM EDT... IN ADDITION...HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FICKLIN TO 5 MILES SOUTHWEST OF WARFIELD THE LINE OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST AROUND 10 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 25 min |
| May 10, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 29 min |
| May 10, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 30 min |
| May 10, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Washington | 32 min |
| May 10, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 31 min |
| May 10, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 33 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 45 min |
| May 10, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 42 min |
| May 10, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 51 min |
| May 10, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 26 min |
| May 10, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 28 min |
| May 10, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 34 min |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 29 min |
| May 10, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 45 min |
| May 10, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 50 min |
| May 10, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 24 min |
| May 10, 7:51 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.